Hail, Brazoria
- When
- June 3, 11:43 AM CST
- Where
- Brazoria County, 0.44 mi E of Bailey Prairie
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 29.151, -95.513
Golfball sized hail was observed near Baileys Prairie.
Showers and thunderstorms developed along old outflow boundaries from earlier thunderstorms over central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Showers and thunderstorms developed along old outflow boundaries from earlier thunderstorms over central Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 3, 8:24 AM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 924 AM CDT WED JUN 3 2009 .DISCUSSION... NOT MUCH CONVECTION ATTM AS A WEAK OUTFLOW BOUNDARY BROUGHT SOME LOW-LEVEL WESTERLY WINDS TO THE AREA. HOWEVER...MODIFIED AREA SOUNDINGS POINT TO SCATTERED SLOW MOVING SHOWERS AND TSTMS THIS AFTERNOON ACROSS THE AREA. MADE SOME DOWNWARD ADJUSTMENTS TO THE POPS...ESPECIALLY FOR THE REMAINDER OF THE MORNING HOURS. ADDED THE MENTION OF LOCALLY HEAVY RAINFALL THIS AFTERNOON DUE TO THE EXPECTED SLOW MOVEMENT OF STORMS. CF WILL MOVE INTO THE AREA THIS EVENING AND WILL LIKELY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 90 69 87 64 94 / 40 30 20 10 0 HOUSTON (IAH) 90 70 88 68 93 / 40 30 30 10 0 GALVESTON (GLS) 86 75 85 75 88 / 40 30 30 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 708 AM CDT WED JUN 3 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-041215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 708 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE DAY HEATS UP INTO THE LOWER 80S....SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO FOCUS THEIR DEVELOPMENT ALONG OLDER STORM OUTFLOW BOUNDARIES. THERE IS A CHANCE FOR ONE OR TWO OF THESE STORMS TO PRODUCE DOWNBURST WINDS IN EXCESS OF 35 MPH AND SMALL HAIL. THE MAIN THREATS FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN IN EXCESS OF 1 INCH PER HOUR...CAUSING TEMPORARILY FLOODING OF LOWER LYING AREAS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 55 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
3 hail, 1 tornado, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Golfball sized hail was observed near Baileys Prairie.
An EF0 tornado moved across the parking lot of Seabrook Intermediate School. A large limb was broken off a tree and several cars were shifted, suffering windshield damage.
Damage in Bacliff.
A male jogger was found dead on Crystal Beach. The victim was found with burns on his torso.
Penny sized hail was observed in Corrigan.
Nickel sized hail was observed in Moscow.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Galveston | 2009-06-03 | 40 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163712, 163727, 163736, 163731, 163714, 163716.